Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 138, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2016, 6:32 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2016, 6:32 PM EDT (22:32 UTC)
- Expired
- Jun 29, 2016, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:55 PM EDT | HAIL 0.88 | 4 Se Bynum, NC | PUBLIC REPORTED DIME TO NICKEL SIZE HAIL AT THE US-64 HAW RIVER BRIDGE NEAR PITTSBORO. |
| Jun 29, 7:10 PM EDT | HAIL 1.25 | 4 Ene Moncure, NC | QUARTER TO HALF DOLLAR SIZE HAIL FALLING AT THE SKY MART AT US-1 AND OLD US-1. |
| Jun 29, 7:15 PM EDT | TSTM WND DMG | 4 Ene Moncure, NC | TREE DOWN ON POWERLINES APPROX 0.3 MILES SOUTH OF EXIT 84 FROM US-1. |
| Jun 29, 7:15 PM EDT | TSTM WND DMG | 4 Wsw New Hill, NC | NUMEROUS TREES AND POWERLINES DOWN IN BONSAL. |
| Jun 29, 7:15 PM EDT | TSTM WND DMG | 5 E Moncure, NC | TREE DOWN ON POWERLINES APPROX 0.3 MILES SOUTH OF EXIT 84 FROM US-1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
816
WUUS52 KRAH 292232
SVRRAH
NCC037-183-292315-
/O.NEW.KRAH.SV.W.0138.160629T2232Z-160629T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 632 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PITTSBORO...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARY...PITTSBORO...APEX...HOLLY SPRINGS...MORRISVILLE...JORDAN LAKE
STATE REC AREA...CROSSWINDS BOATING CENTER...SHEARON HARRIS
RESERVOIR...JORDAN LAKE AND FEARRINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3586 7908 3586 7882 3583 7882 3557 7887
3561 7899 3567 7925 3584 7925 3585 7924
3586 7925 3588 7925
TIME...MOT...LOC 2232Z 275DEG 11KT 3578 7915
HAIL...1.00IN
WIND...60MPH
$$
VINCENT3 follow-up statements
809
WWUS52 KRAH 292246
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED JUN 29 2016
NCC037-183-292315-
/O.CON.KRAH.SV.W.0138.000000T0000Z-160629T2315Z/
CHATHAM NC-WAKE NC-
646 PM EDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN CHATHAM AND SOUTHWESTERN WAKE COUNTIES...
AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PITTSBORO...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARY...PITTSBORO...APEX...HOLLY SPRINGS...MORRISVILLE...
JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
SHEARON HARRIS RESERVOIR...JORDAN LAKE AND FEARRINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3586 7882 3583 7882 3557 7887 3561 7899
3565 7918 3578 7918 3582 7917 3586 7912
TIME...MOT...LOC 2246Z 282DEG 16KT 3576 7906
HAIL...1.00IN
WIND...60MPH
$$
VINCENT869
WWUS52 KRAH 292251
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT WED JUN 29 2016
NCC037-183-292315-
/O.CON.KRAH.SV.W.0138.000000T0000Z-160629T2315Z/
CHATHAM NC-WAKE NC-
651 PM EDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN CHATHAM AND SOUTHWESTERN WAKE COUNTIES...
AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
PITTSBORO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARY...PITTSBORO...APEX...HOLLY SPRINGS...
JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
SHEARON HARRIS RESERVOIR...SEAFORTH BOAT DOCK...
HARRIS LAKE BOAT LAUNCH AND NEW HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3578 7883 3557 7887 3561 7899 3565 7918
3569 7918 3580 7915 3579 7903 3578 7893
TIME...MOT...LOC 2251Z 288DEG 18KT 3570 7902
HAIL...1.00IN
WIND...60MPH
$$
VINCENT144
WWUS52 KRAH 292308
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EDT WED JUN 29 2016
NCC037-183-292316-
/O.EXP.KRAH.SV.W.0138.000000T0000Z-160629T2315Z/
CHATHAM NC-WAKE NC-
708 PM EDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM AND
SOUTHWESTERN WAKE COUNTIES WILL EXPIRE AT 715 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS INTENSIFIED
AND BEGUN TO TRACK SOUTHEAST TOWARD FAR SOUTHWEST WAKE COUNTY, FAR
SOUTHEAST CHATHAM COUNTY, AND NORTHERN HARNETT COUNTY. A NEW SEVERE
THUNDERSTORM WARNING WILL REMAIN IN EFFECT FOR THE
AFOREMENTIONED LOCATIONS UNTIL 730 PM EDT.
LAT...LON 3578 7883 3557 7887 3561 7899 3565 7918
3569 7918 3580 7915 3579 7903 3578 7893
TIME...MOT...LOC 2304Z 275DEG 11KT 3570 7902
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:46 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 29, 5:46 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 546 PM EDT WED JUN 29 2016 .SYNOPSIS... A weak front will stall over the Carolinas today and will linger over the area through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 230 PM Wednesday... Still anticipate the best coverage of convection over the western CWA over the next several hours, with a gradual translation further into the CWA into the evening. The frontal zone holding SW to NE across NC should remain largely in place tonight, while in the mid levels, the weak positively tilted shear axis will hold from SE LA northeastward through eastern NC, while a weak wave tracks through the OH valley and across WV/VA, brushing our northern border overnight, supported by a pocket of decent upper divergence. Plenty of convective cumulus has already developed along/NW of the Highway 1 corridor, with showers and a few storms forming over the higher terrain. This is in line with earlier guidance from the WRF-NMM and NCAR ensemble neighborhood probabilities, which show this activity growing upscale and sliding eastward into the Piedmont and adjacent Sandhills over the next several hours, potentially congealing into a rather large storm cluster over the central CWA this evening. The convection-allowing models do differ quite a bit with placement as we get through the evening and early overnight hours, likely due in part to differences in initialization and a fairly slow cell motion, particularly across the southern half of the CWA where deep layer bulk shear is projected to decrease to under 25 kts tonight. If individual storm cells do merge with slow movement and improving PW above 1.5", some locally heavy rain is possible. Mid layer lapse rates are currently under 6 C/km but should be increasing slightly tonight as the wave passes to our north, although by that time the low level lapse rates will be starting to decrease in response to nocturnal cooling. PW will also be slowly increasing but not reaching a peak until late. So we should still see precip diminish in coverage and intensity late tonight. Will start with 20-50% pop through mid evening, highest west, trending slowly down to slight chance mainly north half late. Lows in the mid 60s to around 70.-GIH && .SHORT TERM /Thursday through Thursday night/... As of 245 PM Wednesday... PW will continue to increase and hold above normal through Thu with the 850-700 mb flow strengthening from the SW. Two very weak mid level shear axes will sit over the region, one holding across eastern NC and another along the Appalachians, with broad weak shortwave energy moving from OH into the Northeast states. The surface frontal zone will hold across NC early in the day but be pushed to the NW toward the mountains in a more diffuse state, as ridging slowly builds off the SE coast. The GFS shows MUCAPE peaking Thu afternoon at 1200-1500 J/kg with deep layer bulk shear of 25-30 kts, and given that there should be fairly low coverage of any fog or stratus in the morning with little in the way of mid/high level convective debris clouds to hinder heating, these CAPE values appear achievable, and a few strong storms are possible, particularly if mid level lapse rates can get above 6 C/km. Will top out pops at 40- 50%, with no area seemingly preferred over another with respect to coverage. Will trend down to slight chances late but the high PW will necessitate leaving in a low pop through Thu night. Highs Thu 85-91 and lows Thu night around 70. -GIH && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 300 PM Wednesday... Friday through Sunday: The best word to describe the long term forecast is redundant, and perhaps not in a good way. The global models are showing a very unsettled pattern through the end of the forecast period with several forcing mechanisms moving through the area that could signify a fairly wet and stormy holiday weekend. That is the bad news. The good news is that most of the activity we see should be convective in nature and not like the continuous stratiform rain we saw yesterday. What this means is that while the forecast may call for thunderstorms every day, they most likely will not be occurring all day and not everyone will experience thunder every day. That being said, your chances of experiencing a thunderstorm or periods of rain at some point during the holiday weekend is quite high and contingency plans are encouraged in case your area receives more than its fair share of storms this weekend. To break down the science a little better as to what is causing this, we start on Friday with a frontal system and eastern CONUS trough extending southward from a low pressure system over Ontario and Quebec. Once this moves through on Friday evening, surface high pressure over the southwest Atlantic will cause the front to orientate in a more west to east direction and the high will also keep it from advancing further south. Therefore the front will stall out over our area while upper level flow becomes more zonal, allowing short waves to travel along the frontal boundary and kick of convection through the weekend. Therefore, training storms with heavy rain could translate into a flash flooding threat. High temperatures will be near 90 each day with a few degrees cooler on Sunday. Lows in the upper 60s to low 70s. Monday through Wednesday: Beginning on the 4th itself and moving through the rest of the week, the major player will be a new low that is progged to move through the Ohio Valley and across the mid- Atlantic states before moving out to sea. This may help to shift the area of greatest convection to the northern areas of the CWA. Models have yet to agree on the strength of this feature with the GFS developing it significantly more than the European. This also helps to develop a low amplitude trough in the upper levels that kicks off more convection in the GFS than the European solution. Either way, chances for convection will continue through the middle of next week. With little change in airmass it is no surprise that temperatures will remain in the upper 80s to low 90s through the period with lows near 70 degrees. Looking beyond the long term, there may be some indication of a bit of drying so there is hope, but confidence in that hope is very low at this time. && .AVIATION /00Z Thursday through Monday/... As of 545 PM Wednesday... 24-hr TAF Period: Sub-VFR conditions associated with scattered showers and thunderstorms are likely at the INT/GSO terminals through 00Z this evening, and possible at eastern terminals through 02Z this evening. Some potential for sub-VFR fog/ceilings will persist at eastern terminals early Thu morning, though confidence is too low to warrant mention at this time. Otherwise, expect VFR conditions to prevail until the end of the TAF period (mid/late Thu afternoon) when scattered convection will be possible at all terminals. Looking ahead: Expect a similar pattern to persist through the remainder of the week into the weekend. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Vincent
Hazardous weather outlook, Jun 29, 2:59 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED JUN 29 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-301100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 259 PM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG STORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE STRONG WIND GUSTS... HAIL... AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 4:00 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT WED JUN 29 2016
NCZ038-292045-
DAVIDSON NC-
400 PM EDT WED JUN 29 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DAVIDSON
COUNTY UNTIL 445 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOCKSVILLE...MOVING EAST AT 15 MPH.
PEA TO DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...LINWOOD...HIGH ROCK LAKE...ARCADIA...
HIGH ROCK LAKE MARINA & CAMPGROUND...AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3583 8043 3585 8042 3585 8039 3587 8039
3588 8042 3589 8037 3595 8037 3595 8012
3579 8013 3564 8029 3568 8033 3571 8032
3572 8033 3572 8038 3574 8046 3577 8045
3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 1959Z 281DEG 15KT 3587 8053
VINCENTSpecial weather statement, Jun 29, 4:32 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT WED JUN 29 2016
NCZ038-292130-
DAVIDSON NC-
432 PM EDT WED JUN 29 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN
AND WEST CENTRAL DAVIDSON COUNTY UNTIL 530 PM EDT...
AT 431 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COOLEEMEE...OR 7 MILES SOUTHEAST OF MOCKSVILLE...MOVING
SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...LINWOOD...DENTON...HIGH ROCK...GORDONTOWN...
HIGH ROCK BOAT DOCK MARINA...
NC WILDLIFE ACCESS BOAT LAUNCH AND HIGH ROCK LAKE MARINA &
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
3585 8039 3588 8042 3589 8037 3594 8037
3591 8005 3580 8005 3550 8017 3555 8021
3558 8021 3568 8033 3572 8033 3572 8042
3574 8046 3577 8045 3579 8048 3583 8049
TIME...MOT...LOC 2031Z 308DEG 13KT 3584 8045
BADGETTSpecial weather statement, Jun 29, 4:49 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT WED JUN 29 2016
NCZ021-292145-
FORSYTH NC-
449 PM EDT WED JUN 29 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF FORSYTH COUNTY UNTIL
545 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WINSTON-SALEM...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...LEWISVILLE...WALKERTOWN...
RURAL HALL...SEDGE GARDEN...STANLEYVILLE...PFAFFTOWN AND BELEWS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3612 8045 3614 8044 3617 8044 3621 8045
3625 8004 3608 8004 3601 8005 3603 8017
3603 8021 3601 8022 3603 8044 3605 8046
TIME...MOT...LOC 2048Z 268DEG 14KT 3613 8035
VINCENTSpecial weather statement, Jun 29, 5:22 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT WED JUN 29 2016
NCZ007-008-292200-
PERSON NC-GRANVILLE NC-
522 PM EDT WED JUN 29 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN PERSON AND
GRANVILLE COUNTIES UNTIL 600 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROXBORO...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...CREEDMOOR...BUTNER...STEM...LAKE BUTNER...BEREA...
SURL...BETHEL HILL AND MORIAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3638 7851 3630 7851 3610 7866 3619 7880
3624 7880 3624 7888 3635 7906 3653 7892
TIME...MOT...LOC 2122Z 302DEG 18KT 3642 7890
VINCENTSpecial weather statement, Jun 29, 5:36 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT WED JUN 29 2016
NCZ022-023-292215-
GUILFORD NC-ALAMANCE NC-
536 PM EDT WED JUN 29 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD AND NORTHERN ALAMANCE COUNTIES UNTIL 615 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REIDSVILLE...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...GIBSONVILLE...HAW RIVER...ALTAMAHAW-OSSIPEE...
GLEN RAVEN...LAKE BURLINGTON...UNION RIDGE...
LAKE CAMMACK PARK & MARINA AND ALTAMAHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3624 7926 3616 7926 3602 7940 3624 7968
3624 7953 3625 7953 3625 7949
TIME...MOT...LOC 2136Z 308DEG 21KT 3636 7966
VINCENTSpecial weather statement, Jun 29, 6:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT WED JUN 29 2016
NCZ023>025-040-292245-
DURHAM NC-ORANGE NC-ALAMANCE NC-CHATHAM NC-
604 PM EDT WED JUN 29 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
DURHAM...SOUTHERN ORANGE...SOUTHEASTERN ALAMANCE AND NORTHEASTERN
CHATHAM COUNTIES UNTIL 645 PM EDT...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF PITTSBORO...MOVING EAST AT
25 MPH.
PEA SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...CARRBORO...SUTPHIN...FEARRINGTON...BYNUM...
JORDAN LAKE...CANE CREEK RESERVOIR AND SAXAPAHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3584 7891 3579 7893 3577 7894 3576 7894
3575 7933 3593 7937 3602 7893
TIME...MOT...LOC 2204Z 261DEG 20KT 3585 7926
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:01 AM EDT | Dense Fog Advisory | RAH | Chatham, Cumberland, Durham, Franklin, Granville, Harnett and 11 more | 3 hr |
| Jun 29, 4:00 PM EDT | Special Weather Statement | RAH | Davidson | 45 min |
| Jun 29, 4:32 PM EDT | Special Weather Statement | RAH | Davidson | 58 min |
| Jun 29, 4:49 PM EDT | Special Weather Statement | RAH | Forsyth | 56 min |
| Jun 29, 5:22 PM EDT | Special Weather Statement | RAH | Granville, Person | 38 min |
| Jun 29, 5:36 PM EDT | Special Weather Statement | RAH | Alamance | 39 min |
| Jun 29, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 52 min |
| Jun 29, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 45 min |
| Jun 29, 6:04 PM EDT | Special Weather Statement | RAH | Orange | 41 min |
| Jun 29, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 22 min |
| Jun 29, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Jun 29, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 17 min |
| Jun 29, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 36 min |
| Jun 29, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Stanly | 48 min |
| Jun 29, 7:27 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 25 min |
| Jun 29, 7:33 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 57 min |
| Jun 29, 7:38 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Jun 29, 7:40 PM EDT | Special Weather Statement | RAH | Harnett | 35 min |
| Jun 29, 7:56 PM EDT | Special Weather Statement | RAH | Franklin | 49 min |
| Jun 29, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.